MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.(b)(4).Visual inspection of the returned device found the basket was in an open position when received and the working length was kinked at the distal end.Functional inspection was performed and found the thumb wheel would move freely in both directions but the basket did not close.The device was disassembled for further investigation and found the pull wire had been broken at its proximal end.Evidence of torsion was observed at the broken end.Based on all available information, handling and manipulation of the device during unpacking, prepping, and/or testing can lead to kinking of the working length, and it could have impacted the overall performance of the device.Moreover, pull wire broken could have been caused by the force applied to the handle in order to rotate the basket.The kinks in the working length can cause issues to rotate the basket, the wire would not rotate freely in the kinked area.Continued attempts to rotate the basket can result in wire breakage.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflex retrieval basket was used in the ureter during a transurethral lithotripsy (tul) procedure performed on an unknown date.After opening the package, the handle was actuated and found the basket does not open or close.Another optiflex basket was used to complete the procedure.There were no patient complications as a result of this event.Investigation results revealed the pull wire was broken; therefore, this is now an mdr reportable event.

Brand Name
OPTIFLEX
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11362157
Report Number3005099803-2021-00635
Device Sequence Number3383554
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model NumberM0063903010
Device Catalogue Number390-301
Device Lot Number0026260397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2021
Initial Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1